Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 33, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 11, 2007, 6:55 AM CDT for Montgomery County, Kansas. It was in force for 5 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 2007, 6:55 AM CDT (11:55 UTC)
- Expired
- Jun 11, 2007, 12:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Montgomery County, KS
The radar
The Tulsa radar (KINX), 114 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 7:11 AM CDT | HEAVY RAIN 5.9 | Caney, KS | 5.9 INCHES OF RAINFALL WAS REPORTED AT CANEY SINCE 6 PM SUNDAY. |
| Jun 11, 8:45 AM CDT | FLASH FLOOD | Dearing, KS | A COUNTY ROAD BRIDGE WAS WASHED OUT NEAR DEARING. |
| Jun 11, 9:17 AM CDT | FLASH FLOOD | Havana, KS | SEVERAL RURAL ROADS UNDER HIGH WATER MAINLY SOUTH OF HAVANA...AND WIDESPREAD STANDING WATER IN TOWN. |
| Jun 11, 9:17 AM CDT | HEAVY RAIN 7.5 | Caney, KS | 7.5 INCHES OF RAINFALL WAS REPORTED AT CANEY SINCE 6 PM SUNDAY. |
| Jun 11, 10:25 AM CDT | HEAVY RAIN 6 | 1 W Coffeyville, KS | 6 INCHES OF RAINFALL WAS MEASURED IN WESTERN COFFEYVILLE SINCE SUNDAY NIGHT. |
| Jun 11, 10:27 AM CDT | FLASH FLOOD | 1 N Caney, KS | HIGHWAY 75 CLOSED 1 MILE NORTH OF CANEY DUE TO HIGH WATER FROM EARLY MORNING HEAVY RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 11.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 970 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KICT 111156 FFWICT KSC125-111700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 655 AM CDT MON JUN 11 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS. * UNTIL NOON CDT. * AT 629 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WERE INDICATED. FLASH FLOODING IS IMMINENT WITH THESE EXTREME RAINFALL RATES. * LOCATIONS WITHIN THE WARNING INCLUDE... CANEY...COFFEYVILLE...COFFEYVILLE AIRPORT...DEARING...HAVANA... TYRO. AT 638 AM...A SPOTTER REPORTED FLOODING THROUGHOUT MUCH OF THE TOWN OF CANEY. MANY ROADS WERE BECOMING IMPASSABLE DUE TO HIGH WATERS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3714 9596 3699 9596 3699 9551 3712 9552 $$ CARUSO
1 follow-up statement
000 WGUS73 KICT 111349 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 843 AM CDT MON JUN 11 2007 KSC125-111700- MONTGOMERY KS- 843 AM CDT MON JUN 11 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR SOUTHERN MONTGOMERY COUNTY... AT 837 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SLOW MOVING THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THE SLOW MOVING STORMS WERE LOCATED NEAR HAVANA...OR 14 MILES EAST OF SEDAN...MOVING SOUTHEAST AT 10 MPH. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. SOME LOCATIONS IN THE PATH OF THIS VERY HEAVY RAINFALL ARE...HAVANA...CANEY...TYRO...AND HIGHWAY INTERCHANGE BETWEEN 75 AND 166. MOTORISTS TRAVELING IN THESE AREAS SHOULD USE EXTREME CAUTION AS FLASH FLOODING WILL LIKELY OCCUR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WICHITA. LAT...LON 3714 9596 3699 9596 3699 9551 3712 9552 $$ JAKUB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 6:22 AM CDT, 33 minutes earlier.
Area forecast discussion, Jun 11, 6:22 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 622 AM CDT MON JUN 11 2007 .UPDATE FOR AVIATION... .AVIATION...12Z TAFS RSL/SLN/HUT/ICT/CNU CONVECTION THIS MORNING OVER SOUTHEASTERN KS WILL BE IN VICINITY OF CNU TAF UNTIL WEAK SHORTWAVE LIFTS EAST OF AREA AND SOUTHWESTERLY LOW-LEVEL JET WEAKENS. OTHERWISE AREAS OF IFR/MVFR TO AFFECT MOST TAF SITES TIL 14 OR 15Z WITH VERY MOIST WEAK SOUTHEASTERLY BOUNDARY LAYER FLOW. DIURNAL ISOLD CONVECTION MAY REDEVELOP LATER THIS PM/EVE JUST ABOUT ANYWHERE IN THE AREA...ESPECIALLY NEAR ANY OLD OUTFLOW BOUNDARIES. WILL COVER WITH VCTS FOR NOW. JMC && .PREV DISCUSSION... /ISSUED 313 AM CDT MON JUN 11 2007/ DISCUSSION... FORECAST CHALLENGES CENTER AROUND PRECIPITATION CHANCES THROUGH MUCH OF THE FORECAST AND IMPACTS OF REMNANT DEBRIS ON TEMPERATURES. TODAY: 250 MB JET NOSING INTO SOUTHEAST KANSAS CAUSING THUNDERSTORMS TO CONTINUE TO GENERATE IN THAT AREA. THESE STORMS SHOULD CONTINUE THROUGH THE MORNING HOURS. OTHERWISE MOIST UNSTABLE AIR MASS IN PLACE. WITH WEAK FLOW SHOULD SEE SOME PATCHY FOG...ESPECIALLY IN CENTRAL KANSAS THIS MORNING. AS WE MOVE INTO THE AFTERNOON THINK THE THUNDERSTORM COMPLEX IN SOUTHEAST KANSAS SHOULD MOVE ON TO THE EAST AND SOUTH WITH CENTRAL KANSAS BEING DRY. DUE TO THE INSTABILITY AND SURFACE HEATING...DID PUT SMALL CHANCES OF THUNDERSTORMS IN FOR THE ENTIRE FORECAST AREA AFTER 00Z AND RAN THAT OVERNIGHT. TUESDAY THROUGH FRIDAY: TROPICAL AIR MASS WILL BE THE DOMINANT FEATURE THROUGH THIS TIME PERIOD. MODELS IN AGREEMENT WITH BRINGING AN UPPER LEVEL TROF INTO THE HIGH PLAINS BY WEDNESDAY THEN CLOSING IT OFF OVER OUR AREA BY THURSDAY. AS ONGOING FORECAST SUGGESTS THIS WILL COOL OUR TEMPERATURES. A SURFACE BOUNDARY DOES APPEAR TO MOVE INTO CENTRAL KANSAS ON WEDNESDAY AND THAT SHOULD BE OUR BEST CHANCE FOR ORGANIZED PRECIPITATION. WILL NEED TO WATCH THE DEVELOPMENT OF THIS FEATURE CLOSELY. HEAVY RAIN IS A DEFINITE POSSIBILITY AND WILL MENTION THIS IN THE HAZARDOUS WEATHER OUTLOOK. MAY NEED TO CONSIDER A WATCH IN UPCOMING FORECAST PACKAGES. WILL HAVE CHANCES FOR THUNDERSTORMS THE REMAINING DAYS BASED SOLELY ON THE UNSTABLE AIRMASS BUT THESE WILL BE MORE DIURNAL IN NATURE. SATURDAY THROUGH SUNDAY: CURRENT FORECAST IS ON TRACK WITH THE UPPER LOW DISSIPATING AS WE HEAD INTO SUNDAY AND UPPER RIDGE BUILDS. SOUTHERLY FLOW RETURNING TO THE AREA WITH WARMER TEMPERATURES ON TAP. AVIATION... THUNDERSTORMS SHOULD CONTINUE IN SOUTHEAST KANSAS UNTIL AT LEAST EARLY AFTERNOON. ELSEWHERE...COULD SEE SOME PATCHY IFR CONDITIONS WITH STRATUS AND FOG REDUCING VISIBILITIES TO 2-4SM MAINLY NORTH OF A MEDICINE LODGE TO EMPORIA LINE. THE STRATUS AND FOG SHOULD LIFT BY 15Z. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 89 70 88 71 / 30 20 40 40 HUTCHINSON 90 71 88 70 / 20 20 40 40 NEWTON 88 70 88 70 / 30 20 40 40 ELDORADO 87 69 87 70 / 30 20 40 30 WINFIELD-KWLD 89 70 88 71 / 30 20 40 30 RUSSELL 90 71 88 68 / 10 20 40 50 GREAT BEND 90 71 88 68 / 10 20 40 50 SALINA 89 70 89 69 / 20 30 40 40 MCPHERSON 89 70 88 69 / 20 20 40 40 COFFEYVILLE 86 70 87 69 / 50 20 40 30 CHANUTE 86 69 86 70 / 60 20 40 30 IOLA 87 69 86 70 / 60 30 40 30 PARSONS-KPPF 86 70 87 70 / 60 20 40 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 11, 4:16 AM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 416 AM CDT MON JUN 11 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-121030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 416 AM CDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL AFFECT SOUTHEAST KANSAS THIS MORNING. REFER TO THE LATEST FLOOD WARNINGS FOR SPECIFIC DETAILS. PATCHY FOG...REDUCING VISIBILITIES TO LESS THAN 3 MILES IS POSSIBLE THIS MORNING MAINLY NORTH OF A LINE FROM MEDICINE LODGE TO NEWTON. SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE MOST LOCATIONS THIS AFTERNOON AND INTO TONIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO FURTHER FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE BEST CHANCE FOR ORGANIZED THUNDERSTORM ACTIVITY WILL BE ON WEDNESDAY...WHERE STORMS PRODUCING HEAVY RAIN...SOME SMALL HAIL...AND STRONG WIND GUSTS ARE POSSIBLE ACROSS SOUTH CENTRAL AND CENTRAL KANSAS. METEOROLOGISTS ARE WATCHING THE EVOLUTION OF THIS SYSTEM AND A FLOOD WATCH MAY BE NEEDED IF CURRENT INDICATIONS MAINTAIN THEMSELVES. OTHERWISE...CHANCES FOR MAINLY AFTERNOON AND NIGHT TIME THUNDERSTORMS WILL CONTINUE FROM TUESDAY INTO SATURDAY. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ELDER
In the hours before
Local storm report, Jun 11, 4:54 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
454 AM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM FLASH FLOOD 15 E ARKANSAS CITY 37.07N 96.77W
06/11/2007 COWLEY KS EMERGENCY MNGR
COWLEY COUNTY EMERGENCY MANAGEMENT REPORTED A WATER
RESCUE OCCURRING AT COWLEY COUNTY STATE LAKE ALONG
HIGHWAY 166.
&&
JMCLocal storm report, Jun 11, 5:02 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
502 AM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 8 E ARKANSAS CITY 37.07N 96.90W
06/11/2007 COWLEY KS COUNTY OFFICIAL
FLASH FLOODING WAS REPORTED ACROSS ROADS APPROXIMATELY 8
MILES EAST OF ARKANSAS CITY. ROADS WERE BEING BARRICADED.
&&
JMCLocal storm report, Jun 11, 6:51 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
651 AM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM FLASH FLOOD CEDAR VALE 37.11N 96.50W
06/11/2007 CHAUTAUQUA KS CO-OP OBSERVER
OBSERVER IN CEDAR VALE REPORTED 7.72 INCHES OF RAINFALL.
THE OBSERVERS HOME HAD FLOOD WATERS ENTER IT.
&&
JMCThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:49 AM CDT | Flash Flood Warning | ICT | Chautauqua, Cowley | 6 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.